Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

April 5, 2012Cumberland County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 5, 2012, 4:29 PM CDT for Cumberland County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2012, 4:29 PM CDT (21:29 UTC)
Expired
Apr 5, 2012, 5:00 PM CDT
In force
31 min
Issued by
NWS Nashville, TN

County Cumberland County, TN

The radar

The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WWUS84 KOHX 052129
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT THU APR 5 2012

TNZ034-066-052200-
CUMBERLAND-FENTRESS-
429 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND AND FENTRESS
COUNTIES...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
STRONG THUNDERSTORMS 6 MILES NORTHWEST OF CROSSVILLE...MOVING 
NORTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM 
WITH POSSIBLE FUNNEL CLOUDS AS WELL.

LAT...LON 3577 8492 3598 8526 3610 8519 3610 8515
      3614 8510 3615 8512 3620 8508 3621 8500
      3619 8490 3616 8490 3610 8483 3609 8480
      3606 8478 3599 8471 3592 8468

$$

TB12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 5, 2:51 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 5, 2:51 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT THU APR 5 2012

.DISCUSSION...
SEVERE THUNDERSTORM WATCH FOR ALL OF MIDDLE TENNESSEE UNTIL 9 PM
CDT.

COLD CORE UPPER LOW WILL WORK SLOWLY EASTWARD THIS AFTERNOON AND
EVENING INCREASING THE HAIL THREAT ACROSS MY CWA. ALSO...A BOUNDARY
EXTENDS WEST TO EAST ACROSS NORTHERN MIDDLE TENNESSSE. THIS BOUNDARY
WILL ACT TO FOCUS THE STRONGER STORMS AND PRODUCE HEAVIER RAINFALL
ALONG ITS CORRIDOR.

COLD CORE SHIFTS EAST OF MID STATE AFTER MIDNIGHT TONIGHT TAKING
SHOWERS AND STORMS WITH IT. A CANADIAN HIGH WILL BUILD INTO THE
TENNESSEE VALLEY ON FRIDAY BRINGING TEMPERATURES MORE IN LINE WITH
SEASONAL NORMALS FOR THIS TIME OF THE YEAR. TEMPS FRIDAY NIGHT
WILL DIP INTO THE LOWER 40S MANY AREAS WITH UPPER 30S ALONG THE
PLATEAU. MAV FORECAST DEWPOINT TEMPS IN THE MIDDLE 30S FRIDAY
NIGHT ALONG THE PLATEAU. WITH DEWPOINTS ABOVE FREEZING THIS WOULD
PRECLUDE FROST DEVELOPMENT BUT WILL TAKE A CLOSER LOOK AT IT
TOMORROW...WINDS WILL BE CALM FRIDAY NIGHT AND SKIES CLEAR.

THIS WEEKEND LOOKS REALLY NICE WITH HIGHS IN THE LOWER 70S ON
SATURDAY AND EASTER SUNDAY.

NEXT WEEK WE WILL SE A PATTERN CHANGE TO A TROUGH IN THE EAST AND RIDGE
IN THE WEST. THIS WILL MEAN BELOW NORMAL TEMPS MIDDLE OF NEXT WEEK.

BOYD

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      46  66  42  72 /  70   0   0   0
CLARKSVILLE    42  65  40  71 /  70   0   0   0
CROSSVILLE     42  64  38  69 /  70  05   0   0
COLUMBIA       46  67  43  73 /  70   0   0   0
LAWRENCEBURG   46  68  41  73 /  70  05   0   0
WAVERLY        44  65  41  73 /  70   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Apr 5, 4:08 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
408 AM CDT THU APR 5 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
408 AM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE TODAY AND EARLY TONIGHT. A COLD FRONT AND AN UPPER LOW
CROSSING THE REGION WILL SET OFF NUMEROUS THUNDERSTORMS. ISOLATED
STORMS MAY PRODUCE LARGE HAIL...AND POSSIBLY DAMAGING WIND...
ESPECIALLY IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Local storm report, Apr 5, 3:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             MURFREESBORO            35.85N 86.39W
04/05/2012  M0.88 INCH       RUTHERFORD         TN   EMERGENCY MNGR

&&

BBOYD
Special weather statement, Apr 5, 3:53 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CDT THU APR 5 2012

TNZ027-028-059-062-063-052145-
CANNON-DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
353 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR NOLENSVILLE...OR 11 MILES EAST
OF FRANKLIN...MOVING NORTH AT 5 MPH.

NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3618 8611 3597 8603 3567 8600 3582 8714
      3583 8715 3604 8706 3605 8704 3610 8703
      3613 8700 3622 8698

TB12
Special weather statement, Apr 5, 3:59 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
359 PM CDT THU APR 5 2012

TNZ032>034-066-052130-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-
359 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...OVERTON
AND PUTNAM COUNTIES...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CROSSVILLE...MOVING NORTH AT
5 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM. PLEASE REPORT HAIL SIZES TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3623 8489 3621 8491 3618 8490 3614 8489
      3591 8499 3598 8529 3599 8529 3630 8517

TB12
Local storm report, Apr 5, 4:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             5 N MURFREESBORO        35.93N 86.39W
04/05/2012  E0.50 INCH       RUTHERFORD         TN   EMERGENCY MNGR

            EM REPORTED HALF INCH HAIL AND VERY HEAVY RAINFALL AT THE
            CORNER OF BRIARWOOD DRIVE AND EAST COMPTON ROAD IN
            LASCASSAS.

&&

JLM
Local storm report, Apr 5, 4:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             PULASKI                 35.20N 87.03W
04/05/2012  E0.88 INCH       GILES              TN   PUBLIC

            REPORTED VIA FACEBOOK

&&

SHAMBURGER
Special weather statement, Apr 5, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT THU APR 5 2012

TNZ034-066-052200-
CUMBERLAND-FENTRESS-
429 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND AND FENTRESS
COUNTIES...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 6 MILES NORTHWEST OF CROSSVILLE...MOVING
NORTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
WITH POSSIBLE FUNNEL CLOUDS AS WELL.

LAT...LON 3577 8492 3598 8526 3610 8519 3610 8515
      3614 8510 3615 8512 3620 8508 3621 8500
      3619 8490 3616 8490 3610 8483 3609 8480
      3606 8478 3599 8471 3592 8468

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 12:48 PM CDTSpecial Weather StatementOHXStewart42 min
Apr 5, 1:05 PM CDTSpecial Weather StatementOHXCheatham, Dickson40 min
Apr 5, 1:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson29 min
Apr 5, 1:24 PM CDTSpecial Weather StatementOHXGiles, Marshall, Maury66 min
Apr 5, 1:37 PM CDTSevere Thunderstorm WarningOHXStewart18 min
Apr 5, 1:53 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Stewart67 min
Apr 5, 2:02 PM CDTSevere Thunderstorm WarningOHXBenton28 min
Apr 5, 2:14 PM CDTSpecial Weather StatementOHXRutherford61 min
Apr 5, 2:23 PM CDTSpecial Weather StatementOHXHouston37 min
Apr 5, 2:28 PM CDTSpecial Weather StatementOHXWilliamson47 min
Apr 5, 2:32 PM CDTSevere Thunderstorm WarningOHXBedford, Davidson, Marshall, Rutherford, Williamson28 min
Apr 5, 2:36 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart39 min
Apr 5, 2:48 PM CDTSpecial Weather StatementOHXHickman42 min
Apr 5, 3:07 PM CDTSpecial Weather StatementOHXMontgomery23 min
Apr 5, 3:15 PM CDTSpecial Weather StatementOHXHouston45 min
Apr 5, 3:17 PM CDTSpecial Weather StatementOHXRutherford, Williamson43 min
Apr 5, 3:24 PM CDTAreal Flood AdvisoryOHXWilliamson3 hr
Apr 5, 3:53 PM CDTSpecial Weather StatementOHXCannon, Davidson, Rutherford, Williamson, Wilson52 min
Apr 5, 3:59 PM CDTSpecial Weather StatementOHXCumberland31 min
Apr 5, 5:00 PM CDTSpecial Weather StatementOHXCumberland
Apr 5, 5:02 PM CDTAreal Flood AdvisoryOHXCumberland3 hr
Apr 5, 5:05 PM CDTSpecial Weather StatementOHXCumberland25 min
Apr 5, 5:18 PM CDTAreal Flood AdvisoryOHXDavidson3 hr

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.